MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an intracranial coil embolization, an 8x30 orbit galaxy (640cr0830, lot unknown) detached into the unspecified microcatheter (mc).The surgery was delayed due to the reported event by 20 minutes.Another microcatheter was used with another coil.The procedure was successfully completed.No fragments were generated.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an intracranial coil embolization, an 8x30 orbit galaxy (640cr0830, lot unknown) detached into the unspecified microcatheter (mc).The surgery was delayed due to the reported event by 20 minutes.Another microcatheter was used with another coil.The procedure was successfully completed.No fragments were generated.There were no patient consequences.No additional information is available.The device has discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ premature detachment in microcatheter¿ could not be confirmed.Premature detachment is the microcatheter is a known potential procedural complication associated with the galaxy g3 coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.However, it is possible that clinical and procedural factors, including device manipulation / interaction, vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during an intracranial coil embolization, an 8x30 orbit galaxy (640cr0830, lot unknown) detached into the unspecified microcatheter (mc).The surgery was delayed due to the reported event by 20 minutes.Another microcatheter was used with another coil.The procedure was successfully completed.No fragments were generated.There were no patient consequences.No additional information is available.A non-sterile unit og tdl cmplx frame coil 8x30 was returned to cerenovus for evaluation.Cerenovus conducted a visual inspection and microscopic inspection.During the visual analysis of the device, the hypo-tube was found kinked.Procedural factors may have contributed to the finding; however, based on the information currently available, this cannot be conclusively determined.This finding is not related to the customer complaint.During the microscopic inspection, it was found that the embolic coil is still attached to the rest of the device in good normal conditions.As a result, a follow-up was performed to gain clarification, no further information is available.The lot number is not known; therefore, a device history record review cannot be completed.Since no damages were observed on the embolic coil, the customer complaint regarding coil.Premature detachment-in microcatheter could not be confirmed.The lot number was not provided, as a result, a manufacturing record evaluation could not be performed.Premature detachment is a known potential occurrence with use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precaution: ¿ do not exceed the red line beyond position 1 during any part of the purging operation.Excess pressure during preparation could lead to detachment of the coil during the purging operation.If the red line beyond position 1 is exceeded at any point during preparation, visually inspect the detachable coil to confirm coil attachment.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key11913217
Report Number3008114965-2021-00220
Device Sequence Number4417487
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number640CR0830
Device Catalogue Number640CR0830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/01/2021
11/19/2021
12/07/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/21/2021
12/07/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexMale
Patient Weight65 KG